It is currently Fri Aug 18, 2017 10:10 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sat Oct 24, 2015 3:37 pm 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
OK, so I've pored over as many threads as I can, and I've taken in about a hundred years' research and anecdotal evidence as a doctor probably does in their lifetime - which is a good thing :)

I;ve found specifics are most helpful, so here's the following:

October 16 - started on 1mg Suboxone sublingual per day, with the guidance that I was to go down to 0.75mg per day a week later, so, on October 23rd - yesterday. The funny thing was, I also took the .75 this morning (very early, was up at 3am) and now, at 12:30pm, I don't feel the same antidepressant benefits.

Now, the first thing that comes to mind is that it's purely psychosomatic, given Bupe's half life, I should feel pretty much the same, I'd think.

I don't crave opiates, though I was on them a year. In fact, after I detoxed from them cold turkey abotu a month ago, I didn't miss them (much), and just prior to my addiction psych appointment on the 16th, I didn't miss them at all.

I have to say, part of this is that old addict "I just want to feel something, or something different than normal" - given I was an alcoholic back from around 2004-2008. Dont miss that stuff, either.

But, the first few days I was on 1mg, it was like my depression had lifted and (some major league headaches and tiredness a few hours after dosing) that I;d found a great dosage (1mg) and a great drug for depression. As just a week has passed, these physical and mental feelings have diminished, and Im wondering if dosing the prescribed amount (cut in half) twice a day, instead of once, makes any legitimate medical difference (as opposed to the addict/high/change in mood difference)...

Anyway, Im rambling. But, I do know my mood is really slipping back to the old depression, prior to the fisrt days on Bupe. Cant tell if it's the low dose, can't tell if it's something my addict brain is chasing - some kind of high, or what's going on.

To be perfectly honest, I'd like to take .5mg right now (yes, which would be over the prescribed dose) just to see if it boosts my mood at all and if dosing twice a day is truly a valid approach, or if the well known half life of bupe indeed makes that a fiction Im telling myself.


Top
 Profile  
 
PostPosted: Sat Oct 24, 2015 4:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Take .25 and you won't go over. At doses under 1mg bupe acts more like a short acting opiate, and doesn't have the ~36 hour half life. Dr. J has written about that in the past, but I would have to search to find it. When I was taking .5/day I did better when I split it into two .25 mg doses. Now I am up to 1mg and I take it once a day.

P.S. Definitely yes on the body heat thing. I used to sweat like crazy on the higher doses, and I've heard others say the same. Also, when I detoxed I felt like I was freezing on and off, which makes sense because I was hot all the time on Sub


Top
 Profile  
 
PostPosted: Sat Oct 24, 2015 4:24 pm 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
ok thank you Lily. i did my best to find any and all threads, but there's just so much info :)

im on low dose, long term - if it works...

It would make a lot of sense if my body went into limited withdrawals if bupe does act like a short acting opiate. funny thing is, now that you mention it, my body does seem to go through similar feelings rght around the time Norco would have been wearing off...


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Oct 25, 2015 3:51 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Jun 30, 2013 5:05 am
Posts: 156
Hey tom,
Is there a reason you couldn't stay on 1mg for longer? You would soon know with certainty if bupe is truly helping? I'm not sure I understand the need to reduce after only 7 days.


Top
 Profile  
 
PostPosted: Sun Oct 25, 2015 8:36 am 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
Kat - the doc wanted to slowly take me down in dosage over a month to see the lowest amount I could take while still getting the desired benefits.

Turns out it seems 1mg (my starter dose) is my most effective dosage. I meet with a new doc on Friday and Im going to ask to go back up to 1mg.


Top
 Profile  
 
PostPosted: Sun Oct 25, 2015 3:50 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
I agree with one point - not so sure on the other

First I agree you likely need 12 hour split dosing at anything below 2 mg and below 1 mg for sure. The half life doesn't drop from 36 or 37 hours to 4 or 6 like oxy or something but it is shorter than 36. Keep in mind that even at higher doses you are not at full effect at hour 35 then abruptly drop to half effect at hour 36. It's a gradual reduction over the later hours of the dose. At higher mg you get this same sloping ramp down but never fall below the threshold where withdrawals start. However at a lower dose, you do drop below this threshold. Therefore many, including myself, have expierenced this and reported it. Dr. J has also written about it. Every 12 hours at lower doses makes a world of difference. At doses above about 4 mg it does next to nothing.

As for this little scientific trial your doctor seems to be conducting on you to find the best dose, don't be so quick to reach your dose conclusion. Most certainly after a week of 1 mg a day, dropping your dose by 25% will make it seem like you need the previous higher dose. Your body and brain are now adjusting to the new dose. Give it at least a few more days and by the last day, you may find you feel just as good on 0.75 as you did on 1.0. Then you'll drop again and go through the same thing. It's too soon to know right now. Ultimately 1 mg might be the best but until you complete the full experiment you can't know that. The experiment is not yet complete to be able to draw conclusions

Hope that helps.


Top
 Profile  
 
PostPosted: Sun Oct 25, 2015 4:01 pm 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
Don - yes, in fact, you just answered a bunch of questions I posted just at the same time you were writing your above post! lol

It does seem, at around the 10-12 hour point, my body notices the Subox is not working (or present?). The funny thing is, unlike Norco, I can completely forget about Subox, and my body, like clockwork, will start kicking in with the symptoms - thus reminding me, maybe it's worn off (to make a long story short).

I was pretty tolerant to opiates, though certainly not to the levels so many people have gone, in that I could take 3 10/325s and like clockwork, 5 hours later I'd start to feel it - so, bam, I'd pop two more. Makes for a very long day, when you;re up at 3 and not asleep until 8 or 9 that night. Glad I bucked opiates, that's for sure. So maybe I'm stressing a bit about being on Subox, though clearly the two drugs are inhrently different, there is some kind of beneficial effect on my mood (while not getting high), with the Subox. That does wear off, it seems, 10-12 hours after a 1mg dose. At least in my short experience.

I took my 1mg at 3am, and it's 1pm now, and I can def feel my depression slipping back in.

For better or worse, I agree it's prob too soon to know anything, being new to the medication.

Thank you, by the way, for your response,


Top
 Profile  
 
PostPosted: Sun Oct 25, 2015 4:09 pm 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
Oh, and OK... Im just going to ride out the doc's Rx and plan for now, to see if the .75 does work.

I have an appt with a new doc - a "subox maintanence" doc - on Friday. Guess I'll know more by then...

My original doc was an addiction psych, so he doesn't do maintenance, only titration and detoxing. So, he's passed me to this new psych who I guess is under his 100 patient limit and does maint.

Funny thing is, my original psych told me he'd only ever had one patient who took Subox for depression, and that he didn't even know if the new doc would, as it's so rare (and such a new treatment model that there's no protocol for it that he was aware of - which, given his speciality... Id think he'd have some idea). As a backup, he suggested I tell the new doc I am concerned about opiate relapse AND the depression issue, as the first issue would fly, but the second might not. This is Orange County, CA, and Lord knows half our population seems to be prescribed opiates. I think we have more treatment centers, per capita, than anywhere else in the US (no joke).

Dunno... sounds like a bumpy road, playing word games with the new doc, esp if he truly doesn't have experience with Subox for depression treatment.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group